... been late getting the shot and all I've had to do is a UA pregnancy test get the negative results and I get my shot and that's that. I scheduled my appointment for my shot on a friday instead of the monday prior which would be 12 weeks to the day I received my last shot Nursing said it was fine no other details unfortunately I had to reschedule that appointment for the following Monday again nursing said fine. I figured I would have to do a test and thats it. Well turns out Dr. was concerned. that if i have had recent unprotected sex i would have to wait 2 weeks to get my shot or get my shot and take safyral 2 pills that day and 2 pills 12 hours later . Which is what I chose. If I had to wait because of my schedule there would be a good chance I would have to reschedule a few times which would leave me without birth control for who knows how long..The 2nd dose of safytal has me in bed sick after vomiting and feeling nauseous most the day. Can doing this hurt me and how long will i feel like this?
The doctor must protect you and himself. There is a protocol to follow... perhaps the nurse was at fault for allowing the pregnancy test first and then giving you the shot. What the doctor did was correct and following protocol.
But actually, if you are going to be late getting subsequent shots perhaps another form of bc might work better for you... or don't be late because of the pills you have to take to ensure you aren't pregnant.
You won't feel bad for much longer, okay? Just know in the future this is going to be the protocol if you are late getting the shot and then this very unpleasant process will be repeated...
Are you sure the "nursing" staff are nurses (RN's)? A lot of personnel that people think are nurses are not really nurses and havent been educated as nurses. If they were knowledgeable nurses, they would have warned you that you were at risk of pregnancy by going over due for your injection. You cannot count on a Depo-Provera injection after 13 weeks to provide reliable birth control. Essentially after 13 weeks, you need to treat as if the person was not protected at all. You were at risk for pregnancy by going overdue so you need to be careful to not do so again if you want reliable protection OR if you have to delay your injection, you should use condoms as back up protection until you get your shot an for seven days after unless you are in the first five days of your period. He is doing the right thing and treating you as at risk for pregnancy and basically providing hormones as emergency contraception. Even though since you have been on the shot for six years and it is unlikely you would get pregnant, the possibility exists. If you dont want to go through this again, dont be late for your next scheduled injection or use back up protection.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 1 answer
Posted 30 Jul 2010 • 16 answers
I've been off of Depo-Provera for two years now, and I am having very irregular menstrual cycles and
Posted 30 Nov 2012 • 2 answers
Posted 25 Jul 2014 • 1 answer
Posted 16 Jan 2015 • 2 answers